Jump to content
CrazyBoards.org

I lowered my desvenlafaxine dose a few days ago, it's an emotional rollercoaster all day long.


Recommended Posts

Hey guys, thanks for listening.
 
I lowered my desvenlafaxine dosage from 100 to 50 mgs. On one hand, I'm loving it.
I feel more energetic already (the med was making me tired like hell).
I love rollerblading and I never felt so energized doing it. The rush of sprinting forward, jumping, was exhilarating.
Also, I feel more determined to accomplish my goals, more alive.
On the other, I'm feeling like a pair of rose colored glasses I had covering my eyes were removed suddenly. Now I can't help but contemplate the fact that I'll be dead and rotting underground in X number of years, that the world ir randomly cruel and fucked up **** happens to good people every day.
I feel more raw, more in contact with reality, which is both a great and an awful thing.
I'm hoping all this will be tempered soon enough & that the urges to go back to 100 mgs will be gone. I know it's better for me to stick to a lower dose, the energy I feel is necessary to lead a good life, the drug helped me a lot through a pretty rough time, but now it's been holding me back.
 
Thanks again for listening.
Link to comment
Share on other sites

Hey Hagar, thanks for the reply!

It's so funny Reading all the drama one writes when you are in the middle of a crisis induced by withdrawal, hahaha!

Now that I'm feeling better, it sounds so ridicolous.

Obviously, I'm prepared for it to comeback, but...whatever.

 

So, I was prescribed 1 mg clonazepam and 100 desvenlafaxine.

I'm at 0 mgs clonazepam for the last 4 months :D

Thinking about maybe going back to 0.25 for a month or so, to take the edge of the desven withdrawal.

What do you guys think? My goal is to be drug free as son as possible, but I don't wanna suffer like crazy in the process, and I feel I would be going 5 steps forward and just one back if I had to reinstate 0.25 clonazepam.

What do you think???

Edited by starriol
Link to comment
Share on other sites

Are you doing this taper under a doctor's supervision?

 

If not, you shouldn't be asking us about adding meds or going drug-free.  We are all Mentally Interesting here at CB, and it is the rare person with a mental illness who can function well in the world without meds.

 

I don't consider it "drug-free."  I consider it "unmedicated" and for someone with an illness, that's not a smart thing to do.

 

Talk to your psychiatrist if you are determined to stop taking your medications.

 

olga

Edited by olga
grammar
Link to comment
Share on other sites

Thanks for the reply, Olga.

Yep, my psy encouraged me to go down from 100 mg to 50 mg, since I was doing much better.

I had quit a bit drinking habit, which is under control, sooooooooo.... I should be able to.

Sucks that the bastards that produce Pristiq (desvenlafaxine) make only 50 and 100 mg pills. I don't think I'm too conspiracy crazy when stating that the only reason they do that is to discourage going off their meds & losing their money.

Link to comment
Share on other sites

I don't know if Pristiq is a time-release med.  If it isn't, you can cut the 50mg pills in half to continue your taper.

 

If it is a time-release one, you could switch to an every other day schedule.

 

I had some brain zaps when I went off Cymbalta some years ago, but it wasn't too bad.  Make sure you are hydrated (with water :) ) and eat regular meals to keep your body in balance.

 

Good luck!

 

olga

Link to comment
Share on other sites

The question of withdrawing from meds surely depends on how unwell you have been and for how long.  I know in my situation (years of chronic MI) if I ever find a medication that works I will NOT be tapering off it in a hurry. 

 

Work with your doctor obviously but if it were me I would be sticking at the 50mg for a while..... better to go 'too slow' than rush off and crash back into illness. 

 

It is good that you have the clonazepam  in reserve for any rebound anxiety. When I came off venlafaxine (in a hurry) I definitely had increased anxiety, plus all the usual withdrawal effects. 

Link to comment
Share on other sites

Hey guys.

Yes, I'm in no rush to go off those last 50 mgs, I'll stabilize there for 2, 3, 4 months, whatever I need, then, I'll cut the pill and lower gradually.

It is time released, but people had reported decent success dividing the doses through the day.

Not ideal, but the bastards at the labs don't leave us a choice...

Yeah, so far these last few days I've been carrying a 50 mgs Desvenlafaxine pill and my lucky last 0.25 mgs clonazepam pill (been keeping it for 4 months now, haha, after I withdrew totally from that). In case I need more clonazepam, I can ask for my psy and he'll surely give me some, he knows I want to stop and we agree that I'm 10 times better now.

So just having those 2 pills in my packet is very reassuring when I get nervous, feel down or just plain weird.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...